Wondering if Juvederm was performed poorly. Is touch up required? (Photo)

I was given able .5 ccs of juvederm about 10 days ago. I find the final results unflattering. I feel the bottom lip is not proportional to the bottom lip -- the bottom feels huge compared to the top. I also have lumps from excess product. Could this be the reason why the product settled this way? Ideally, I would like a touch up -- however, my doctor does not save syringes of the Juvederm. Would such an outcome normally call for a touch up? I appreciate your thoughts! Thank you.

Doctor Answers 7

Wait

For now, I would advise you to wait for another week. At which point, all swelling should have subsided and you can judge your final outcome. If you still feel that your bottom lip is to big, make an appointment to see your surgeon for a touch up. There may, however, be a charge for this. Best, Dr. Nazarian


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Juviderm Lip Augmentation

Thank you for posting your photographs with your questions. It appears that your lower lip was quite full, before you had your lips injected with Juviderm.  As you know, the lower lip should always be larger than your upper lip. Since it has only been 10 days since you were injected, I recommend that you wait another week to allow any swelling to resolve, before you return to your original lip injector. At that time it will be clear whether you need anything at all or additional filler in the central portion of your upper lip for balance. Sometimes, early on, lip swelling and small bruises can distort the lips. You can look on the internet and in beauty magazines for examples of the size and shape of the lips that you desire and show your lip injector. Also, small bumps can be massaged ,if necessary.  Best wishes, Dr. Richard Swift

Juvederm in the lips

The lips look a bit unbalanced.  I would wait about two weeks and if there are still lumps and unevenness you need to have the lips corrected.  Best, Dr. Green

Post juvederm to lips

Some people will get lumpy for a couple of weeks after lip injections, especially if you had any bruising.  You can also often feel lumps in the lip, which is fine if they aren't visible.  You always want your lower lip larger than the upper, which you had pre injection.  So wait a bit - and if still uneven in the lower you can have it removed.  If the lower starts to look more even, get a little in the upper for balance.      

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Filler

If you have more filler in the lower lip, then I would give it a few more days to settle down.  If the lower lip is much bigger than the upper, you can have more in the upper lip to better balance the two.  Best to discuss with your injector.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

JUVEDERM injections

It is possible that you still have some swelling from the injection.  Proportionally, it is typical for the lower lip to be more full than the upper, but if you are bothered by the appearance, then talk with the doctor that injected you and see if he feels that reversal of the filler may be needed to get the result you desire.

Samuel Shatkin, Jr., MD
Buffalo Plastic Surgeon
4.8 out of 5 stars 15 reviews

Juvederm results

Thank you for your question.

I would recommend contacting your doctor that performed the Juvederm.  It is better in these situations to see you in person and discuss what can be done further to help you get your best result. Good luck.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.